Heavy Rain, Stevens
- When
- September 2, 6:00 AM CST
- Where
- Stevens County, 9 mi ENE of Hugoton
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.192, -101.312 (the zone’s center; the record gives no point)
3.80" of rain fell overnight.
5 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Sep 2, 1:15 AM CST, 4 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 215 AM CDT SAT SEP 2 2006 .DISCUSSION... DAYS 1-2... AS WE HEAD INTO THE LABOR DAY HOLIDAY WEEKEND...MARKING THE UNOFFICIAL END OF SUMMER...IT WILL REALLY FEEL THAT WAY WEATHER-WISE. COOL TEMPERATURES WILL BE THE MAIN ITEM OF INTEREST OVER THE NEXT SEVERAL DAYS. SHARP COLD FRONT...BY LATE SUMMER STANDARDS...WAS RAPIDLY MOVING SOUTH EARLY THIS MORNING...HAVING REACHED AN ELKHART TO DODGE CITY TO GREAT BEND LINE AS OF 07Z. TEMPERATURES IN NORTHWEST KANSAS AND NORTHEAST COLORADO BEHIND THE FRONT WERE IN THE UPPER 40S WHICH HASNT BEEN SEEN SINCE LATE SPRING. SURFACE HIGH CONTINUED TO BUILD SOUTHWARD BEHIND THE NORTHERN PLAINS UPPER LOW. ORGANIZED AREA OF RAIN AND ISOLATED THUNDERSTORMS WERE MOVING OUT OF SOUTHWEST KANSAS AND INTO THE OKLAHOMA PANHANDLE. ONLY VERY ISOLATED SHOWERS AND THUNDERSTORMS REMAINED OVER MOST OF THE REST OF THE DDC CWA...AND THIS WILL BE THE CASE THROUGH THE REMAINDER OF THE EARLY MORNING HOURS. WILL GO WITH A GRADIENT OF 20 TO 40 POPS FROM NORTH TO SOUTH THROUGH LATE MORNING...TAPERING TO 10-20 POPS EVERYWHERE BY AFTERNOON. FOR TODAY...LOW STRATUS SHOULD REMAIN LOCKED IN NORTH OF THE FRONT. PER 1-4KFT RH PROGS FROM THE NAM...SHOULD SEE EROSION OF THE STRATUS FROM THE NORTH...NEAR THE CENTER OF SURFACE HIGH...AS THE AFTERNOON WEARS ON. IF ENOUGH SUN CAN COME OUT BY LATE AFTERNOON...NORTHERN SECTIONS OF CWA MAY TOUCH 70F...BUT MID 60S WILL BE COMMON EVERYWHERE IT APPEARS WITH ONLY LOWER 60S TOWARDS ELKHART-LIBERAL. TONIGHT...CLEARING SKIES WILL BE THE THEME EVERYWHERE. SURFACE HIGH WILL EXPAND FAIRLY NICELY WITH DIURNAL PRESSURE RISES AND LIGHT/VARIABLE WINDS WILL BE COMMON ALLOWING TEMPERATURES TO DROP WELL INTO THE LOWER 50S OVERNIGHT. BIG QUESTION HOW COLD SOME AREAS CAN GET BASED ON WARM/MOIST SURFACE LAYER SOILS...BUT SOME MID 40S IN SPOTS CAN BE ACHIEVED IF WINDS CAN GO DEAD CALM TONIGHT FOR SEVERAL HOURS. RADIATION GROUND FOG COULD ALSO RESULT. SUNDAY-SUN NIGHT...THE NORTHERN PLAINS CYCLONE...BECOMING MORE EQUIVALENT BAROTROPIC IN NATURE BY THIS TIME...WILL SLOWLY MOVE INTO THE MIDWEST REGION ALLOWING FOR A MORE DOWNSLOPING H7 FLOW. SURFACE/H85 GRADIENT WILL REMAIN WEAK HOWEVER WITH ANTICYCLONE STILL GRIPPING THE SOUTHERN/CENTRAL PLAINS...BUT ABUNDANT SUNSHINE SHOULD PUT HIGHS INTO THE MID 70S WITHOUT MUCH TROUBLE. TEMPS MAY APPROACH 80 IF A DOWNSLOPE PLUME CAN SPREAD FAR ENOUGH EAST. WILL HAVE TO WATCH RETURN FLOW AROUND THE ANTICYCLONE IN WEST TEXAS/PANHANDLES FOR ADVECTION OF LOW LEVEL MOISTURE BY LATE SUNDAY INTO SUNDAY NIGHT FOR SOME SNEAKY STRATUS. -UMSCHEID DAYS 3-7... FCST APPEARS ON TRACK AND ONLY MINOR TWEAKS TO GRIDS WERE MADE. && .PRELIMINARY POINT TEMPS/POPS... DDC 65 47 75 52 / 20 0 0 0 GCK 66 45 75 51 / 20 0 0 0 EHA 60 48 73 52 / 30 0 0 0 LBL 61 49 75 51 / 30 0 0 0 HYS 70 48 78 51 / 20 0 0 0 P28 67 53 75 55 / 40 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN25/06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 445 AM CDT SAT SEP 2 2006 KSZ030-031-043>046-061>066-074>081-084>090-030945- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 445 AM CDT SAT SEP 2 2006 /345 AM MDT SAT SEP 2 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. UMSCHEID
The national radar mosaic for the moment the first event began.
5 heavy rain. Local standard time, as filed.
3.80" of rain fell overnight.
2.50" of rain fell overnight.
3.50" of rain fell overnight.
2.10" of rain fell overnight.
3.24" of rain fell overnight.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533994, 5533995, 5533996, 5533997, 5533998.